MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ COMPLY¿ STERIGAGE¿; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS

3M HEALTH CARE 3M¿ COMPLY¿ STERIGAGE¿; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Catalog Number 1243A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medwatch mw5087917 was received from the fda.Initial reporter's contact information was not provided to 3m.Patient information was not provided.Without a lot number, the expiration date and manufacture date could not be determined.Initial reporter's occupation not provided.3m was made aware of this event by the fda via medwatch mw5087917.The device was not returned for evaluation.The customer report did not provide a lot number.The customer did not elaborate on quantity or placement of devices in the tray which may provide an indication of the chemical integrator handling.A device history review (dhr) could not be performed without a lot number.Internal chemical integrators for steam sterilization process monitoring should be removed from the tray and inspected prior to instrument use.Customer procedures should refer to product 1243a instructions for use (ifu) documentation and process guidelines for best results.
 
Event or Problem Description
A pediatric patient underwent an uncomplicated ablation for wolfe parkinson white syndrome.Post-op in pacu, the patient reportedly coughed up a 3m¿ comply¿sterigage¿ steam chemical integrator.It was alleged that the indicator had worked its way into the laryngoscope blade and was silver side up.The patient was reportedly unharmed.
 
Additional Manufacturer Narrative
Product code was corrected to reflect (b)(4).End of report.

Brand Name
3M¿ COMPLY¿ STERIGAGE¿
Common Device Name
INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8906604
Report Number2110898-2019-00095
Device Sequence Number2151658
Product Code JOJ
UDI-Device Identifier30707387469079
UDI-Public30707387469079
Combination Product (Y/N)N
PMA/510(K) Number
K101249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1243A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1